MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Codes Break (1069); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent an ureteroecopy with laser lithrotipsy procedure.The device in use was the universal soft ureteral stent set.The attending physician indicated that the stent buckled during insertion and the stent tore when they tried to remove the tether.The physician stated a new device was opened and used to complete the procedure.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
The investigation included a review of complaint history, device history record, documentation, specifications, and a visual inspection of the returned device.One universa soft ureteral stent set was received including one label; rpn ush-624-r, lot number 7597736, a stent, and a positioner.The stent was returned with the tether inside.The stent was torn on the proximal coil starting at the first side port.The tear stops at 2mm from the end of the coil.The tether was noted to be knotted in a second location 4.5cm above the manufactured knot.Both the positioner and stent were wired for occlusions using a wire guide.An unidentified liquid was observed inside the stent.The positioner had no manufacturing anomalies.Unable to recreate the reported "buckling" due to the stent being torn.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against the device lot number 7597736.Based on the evidence presented by the sample and the physical analysis, this stent was damaged during use.A definitive root cause was not determined and no conclusion can be drawn.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6445506
Report Number1820334-2017-00526
Device Sequence Number621812
Product Code FAD
UDI-Device Identifier10827002499734
UDI-Public(01)10827002499734(17)200117(10)7597736
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUSH-624-R
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by Manufacturer12/04/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1